| Model Number |
G22163 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Upon opening the stents they found indents on the 2 stents.They did not use on the patient both products available for return inspection.As per complaint form: "mr (b)(6) opened both stents to notice they "were" kinked.Upon try to place them over the wire he noted difficulty and replaced with new devices zso devices." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
Event or Problem Description
Upon opening the stents they found indents on the 2 stents.They did not use on the patient both products available for return inspection."as per complaint form": mr (b)(6) opened both stents to notice they we kinked.Upon try to place them over the wire he noted difficulty and replaced with new devices zso devices.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 device evaluation: 2 x zso-7-5 of lot number c1574724 were returned to cirl for evaluation opened in their original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 27th may 2019.The first zso-7-5 stent was observed to be kinked & at the 5th porthole on the tapered end.The second zso-7-5 stent was observed to be kinked & at the 2nd & 4th portholes on the tapered end.A 0.035 inch wire guide would not pass the kinks on either stent.It was clarified after lab evaluation was completed that the kink was noticed on opening the packet, they did try to place it over the wire however it was unable to pass though the stent due to the kink and they tried another device.The wire used was an 0.035 bsc jag.¿ the user did not attempt to use the devices on the patient but tested the device with the wireguide which would not pass the kinks, as the device was not attempted to be used on the patient there is no requirement to open an additional complaint.Documents review including ifu review: prior to distribution all zso-7-5 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zso-7-5 of lot number c1574724 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1574724.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be due to transportation or storage of the devices.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the incident occurred prior to patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Upon opening the stents they found indents on the 2 stents.They did not use on the patient both products available for return inspection "as per complaint form": mr mcnally opened both stents to notice they we kinked.Upon try to place them over the wire he noted difficulty and replaced with new devices zso devices.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.